Jordan norms for multilinear maps on C-algebras and Grothendieck's inequalities

Authors

  • Erik Christensen

DOI:

https://doi.org/10.7146/math.scand.a-143520

Abstract

There exists a generalization of the concept completely bounded norm, for multilinear maps on C-algebras. We will use the word Jordan norm, for this norm and denote it by J. The Jordan norm ΦJ of a multilinear map is obtained via factorizations of Φ in the form Φ(a1,,an)=T0σ1(a1)T1T(n1)σn(an)Tn, where the maps σi are Jordan homomorphisms. We show that any bounded bilinear form on a pair of C-algebras is Jordan bounded and satisfies BJ2B.

References

Alfsen, E. M., and Shultz, F. W. Geometry of state spaces of operator algebras, Mathematics: Theory & Applications. Birkhäuser Boston, Inc., Boston, MA, 2003. https://doi.org/10.1007/978-1-4612-0019-2

Christensen, E., Bilinear forms, Schur multipliers, complete boundedness and duality, Math. Scand. 129 (2023), no. 3, 543–569. https://doi.org/10.7146/math.scand.a-140205

Christensen, E., Some points of view on Grothendieck's inequalities, Submitted, arXiv:2312.09029. https://doi.org/10.48550/arXiv.2312.09029

Christensen, E., and Sinclair, A. M., Representations of completely bounded multilinear operators, J. Funct. Anal. 72 (1987), no. 1, 151–181. https://doi.org/10.1016/0022-1236(87)90084-X

Haagerup, U., The Grothendieck inequality for bilinear forms on C-algebras, Adv. in Math. 56 (1985), no. 2, 93–116. https://doi.org/10.1016/0001-8708(85)90026-X

Haagerup, U., and Musat, M., The Effros-Ruan conjecture for bilinear forms on C-algebras, Invent. Math. 174 (2008), no. 1, 139–163. https://doi.org/10.1007/s00222-008-0137-7

Kadison, R. V., Isometries of operator algebras, Ann. of Math. (2) 54 (1951), 325–338. https://doi.org/10.2307/1969534

Kadison, R. V., and Ringrose, J. R., Fundamentals of the theory of operator algebras, Pure and Applied Mathematics, 100. Academic Press, Inc., Orlando, FL, 1986. https://doi.org/10.1016/S0079-8169(08)60611-X

Paulsen, V. I., Completely bounded maps and operator algebras, Cambridge Studies in Advanced Mathematics, 78. Cambridge University Press, Cambridge, 2002.

Pisier, G., Grothendieck's theorem for non commutative C-algebras, with an appendix on Grothendieck's constants, J. Funct. Anal. 29 (1978), no. 3, 397–415. https://doi.org/10.1016/0022-1236(78)90038-1

Pisier, G., Grothendieck's theorem, past and present, Bull. Amer. Math. Soc. (N.S.) 49 (2012), no. 2, 237–323. https://doi.org/10.1090/S0273-0979-2011-01348-9

Pisier, G., and Shlyakthenko, D., Grothendieck's theorem for operator spaces, Invent. Math. 150 (2002), no. 1, 185–217. https://doi.org/10.1007/s00222-002-0235-x

Stinespring, W. F., Positive functions on C-algebras, Proc. Amer. Math. Soc. 6 (1955), 211–216. https://doi.org/10.2307/2032342

Takesaki, M., Tomita's theory of modular Hilbert algebras and its applications, Lecture Notes in Mathematics, Vol. 128. Springer-Verlag, Berlin-New York, 1970.

Published

2024-05-27

How to Cite

Christensen, E. (2024). Jordan norms for multilinear maps on C-algebras and Grothendieck’s inequalities. MATHEMATICA SCANDINAVICA, 130(2). https://doi.org/10.7146/math.scand.a-143520

Issue

Section

Articles